MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-0637
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Unintended Movement (3026); Insufficient Device Problem Information (3190); Noise, Audible (3273)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
According to the surgeon the patient heard a ¿pop¿ noise and right away set an appointment.The surgeon had xrays taken of the right hip and noticed the femoral head was seated on accolade tmzf stem in an incorrect position.The surgeon reviewed x rays with his colleagues and they agreed they should revise the right hip.Hip was revised on wed (b)(6) 2018 with stryker modular hip replacement system.
 
Additional Manufacturer Narrative
Additional information: event executive summary: an event regarding disassociation involving an accolade stem that was mated with a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned.Medical records received and evaluation: not performed as no medical records were received for evaluation.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the exact cause of the reported event could not be confirmed based on the information provided.Further information such as such product return, pre and post operative x-rays, operative reports, as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
According to the surgeon the patient heard a ¿pop¿ noise and right away set an appointment.The surgeon had xrays taken of the right hip and noticed the femoral head was seated on accolade tmzf stem in an incorrect position.The surgeon reviewed x rays with his colleagues and they agreed they should revise the right hip.Hip was revised on wed (b)(6) 2018 with stryker modular hip replacement system.Update: as reported in how was issue noticed: patient heard a ¿pop¿ noise from hip right hip.The original date of surgery was on (b)(6) 2007.Noise from patient¿s right hip was heard by patient around on (b)(6) 2018.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7695046
Report Number0002249697-2018-02199
Device Sequence Number1269571
Product Code LPH
UDI-Device Identifier04546540510716
UDI-Public04546540510716
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2011
Device Catalogue Number6021-0637
Device Lot Number18035601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight111